Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jan 15, 2016, 12:19 PM EST for Collier County, Hendry County, Florida. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 15, 2016, 12:19 PM EST (17:19 UTC)
- Expired
- Jan 15, 2016, 1:00 PM EST
- In force
- 41 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Collier County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 15, 12:20 PM EST | TSTM WND GST 51 | 2 Ese Immokalee, FL | A THUNDERSTORM PRODUCED A WIND GUST OF 51 MPH AT THE SEMINOLE TRIBE RESERVATION IN IMMOKALEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 15, 10:35 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted.
963
WUUS52 KMFL 151719
SVRMFL
FLC021-051-151800-
/O.NEW.KMFL.SV.W.0001.160115T1719Z-160115T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1219 PM EST FRI JAN 15 2016
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLIER COUNTY IN SOUTHWESTERN FLORIDA...
SOUTHWESTERN HENDRY COUNTY IN SOUTHERN FLORIDA...
* UNTIL 100 PM EST
* AT 1218 PM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER MARCO
ISLAND...OR OVER GOLDEN GATE ESTATES...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...MARCO ISLAND...GOLDEN GATE ESTATES...AVE MARIA AND
IMMOKALEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHWESTERN
FLORIDA.
LAT...LON 2632 8166 2642 8166 2642 8156 2665 8154
2658 8119 2619 8098 2586 8140 2589 8150
2584 8153 2591 8156 2590 8156 2594 8165
2584 8168 2593 8168 2590 8172 2596 8175
2597 8166 2600 8176 2633 8185
TIME...MOT...LOC 1718Z 283DEG 23KT 2616 8182
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
602 follow-up statements
885
WWUS52 KMFL 151734
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1234 PM EST FRI JAN 15 2016
FLC021-051-151800-
/O.CON.KMFL.SV.W.0001.000000T0000Z-160115T1800Z/
COLLIER FL-HENDRY FL-
1234 PM EST FRI JAN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EST
FOR COLLIER AND SOUTH CENTRAL HENDRY COUNTIES...
AT 1233 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF FELDA TO EAST NAPLES...MOVING EAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. A GUST TO 51 MPH WAS REPORTED AT 1220 PM
IN IMMOKALEE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NAPLES...MARCO ISLAND...IMMOKALEE...GOLDEN GATE ESTATES AND AVE
MARIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHWESTERN
FLORIDA.
LAT...LON 2619 8098 2586 8140 2589 8150 2584 8153
2591 8156 2590 8156 2594 8165 2584 8168
2593 8168 2590 8172 2596 8175 2597 8166
2600 8176 2621 8182 2659 8122 2658 8119
TIME...MOT...LOC 1733Z 277DEG 24KT 2649 8126 2614 8177
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
ALM928
WWUS52 KMFL 151758
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1258 PM EST FRI JAN 15 2016
FLC021-051-151807-
/O.EXP.KMFL.SV.W.0001.000000T0000Z-160115T1800Z/
COLLIER FL-HENDRY FL-
1258 PM EST FRI JAN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR COLLIER AND SOUTH CENTRAL
HENDRY COUNTIES WILL EXPIRE AT 100 PM EST...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHWESTERN
FLORIDA.
LAT...LON 2619 8098 2586 8140 2589 8150 2584 8153
2591 8156 2590 8156 2594 8165 2584 8168
2593 8168 2590 8172 2596 8175 2597 8166
2600 8176 2621 8182 2659 8122 2658 8119
TIME...MOT...LOC 1756Z 283DEG 23KT 2649 8126 2614 8177
$$
60What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 15, 10:05 AM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Jan 15, 10:05 AM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1005 AM EST FRI JAN 15 2016
.UPDATE...
SOUTH FL HAS BEEN UPGRADED FROM A MARGINAL TO SLT RISK FOR SVR
TODAY. EVEN SCATTERED SHWS PRODUCING WINDS TO 40 MPH AS THEY
DEVELOP ALONG THE EAST COAST. MOST ACTIVITY HAS BEEN CONFINED TO
THE LAKE REGION AND WEST COAST. A FEW CELLS HAVE SHOWN ROTATION
MOVING ONSHORE, SO POSSIBLE THAT WATERSPOUTS ON OUR GULF WATERS
COULD MOVE ONTO THE COLLIER COAST OR ROTATION COULD POTENTIALLY
SURVIVE INTO EXTREME WESTERN HENDRY. ATTM, THUNDERSTORMS DUE WEST
OF BONITA SPRINGS OVER THE GULF WATERS IS ONE TO WATCH,
ESPECIALLY IF IT CONTINUES TO HOOK TO THE RIGHT/SOUTH.
THE MORE BREAKS OF SUNSHINE WE GET THIS MORNING, THE MORE
PROBABLE SEVERE STORMS WILL BE THIS AFTERNOON, ESPECIALLY ACROSS
THE EAST COAST. ADDITIONAL LIFT WILL BE PROVIDED BY THE NEARING
FRONT, WHICH IS PROGGED A LITTLE FASTER THAN PREVIOUS FORECASTS. A
LINE OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE, QLCS IN
NATURE. ALTHOUGH SURFACE WINDS WILL BE VEERING TODAY, AN ISOLATED
TORNADO CAN'T BE RULED OUT EVEN ALONG THE QLCS. IN ADDITION, NEAR
TERM MODELS SEEM TO BE FOCUSING ON STRONG CELLS DEVELOPING LATE PM
JUST OFFSHORE EXTREME SW FL, RACING ENE TOWARDS MIAMI-DADE, JUST
AHEAD OF THE FRONT. PRECIP DECREASES RAPIDLY ACROSS THE NORTHWEST
HALF OF THE FORECAST AREA LATE THIS PM WITH THE FRONT PERHAPS
CLEARING PARTS OF THE WEST COAST AND THE LAKE BY 0Z.
&&
.PREV DISCUSSION... /ISSUED 550 AM EST FRI JAN 15 2016/
AVIATION...
A LOW PRESSURE SYSTEM WILL MOVE ACROSS FLORIDA TO THE NORTH OF THE
AREA TODAY. AN ASSOCIATED WARM FRONT WILL BRING SHOWERS AND
THUNDERSTORMS TO SOUTH FLORIDA THIS MORNING. THIS AFTERNOON WILL
SEE A SECOND ROUND OF SHOWERS AND STORMS AS A COLD FRONT MOVES
THROUGH THE AREA. SOME OF THE STORMS HAVE A SMALL CHANCE BECOMING
STRONG TO SEVERE, WITH GUSTY WIND BEING THE MAIN THREAT.
WATERSPOUTS WILL BE POSSIBLE OVER THE COASTAL WATERS, WHICH COULD
IMPACT APPROACH FOR THE AIRPORTS. THE WIND WILL BE SOUTHEAST THIS
MORNING AND BECOMING SOUTHWEST BY THE AFTERNOON. IT WILL BE GUSTY
THROUGH THE DAY. BEHIND THE COLD FRONT, IT WILL BECOME WEST TO
NORTHWEST. OTHERWISE, VFR IS IN THE TAFS THROUGH THE PERIOD.
HOWEVER, BRIEF, LOCALIZED IFR WILL BE POSSIBLE WITH ANY HEAVY
SHOWERS AND STORMS.
PREV DISCUSSION... /ISSUED 438 AM EST FRI JAN 15 2016/
DISCUSSION...
PATTERN EVOLVING PRETTY MUCH AS ANTICIPATED EARLY THIS MORNING AS
SFC LOW PRESSURE NEAR 1000 MB JUST SOUTH OF MOBILE TRACKS EAST
ACROSS THE NORTHERN GULF OF MEXICO, AND A WARM FRONT EXTENDS SE
FROM THE LOW TO NEAR THE SW FLORIDA COAST. SATELLITE AND LIGHTNING
DATA SHOW ENHANCED CONVECTION OVER THE SE GULF ASSOCIATED WITH THE
WARM FRONT AND BOOSTED BY 100+ KT JET STREAM OVERHEAD. THE FIRST
ROUND OF WEATHER AND POTENTIAL STRONG/SEVERE STORMS THROUGH
MID/LATE MORNING WILL BE WITH THE WARM FRONT AS IT MOVES NORTH,
WITH SW FLORIDA AND LAKE OKEECHOBEE AREA INITIALLY WITH THE
SLIGHTLY HIGHER THREAT. LOW LEVEL HELICITY VALUES WILL BE HIGH
ENOUGH TO SUPPORT ROTATING STORMS, AND IT'S A MAINLY A QUESTION OF
INSTABILITY WHICH IS THE MAIN LIMITING FACTOR AT THIS TIME.
INDEED, SOME OF THE SHOWERS 50-60 MILES OFFSHORE SOUTHWEST FLORIDA
ARE ROTATING EVEN THOUGH THEY ARE STILL QUITE SHALLOW. THIS NEEDS
TO BE WATCHED CLOSELY.
SOLID LINE OF THUNDERSTORMS CURRENTLY OVER THE NORTHERN GULF IS A
SIGN OF THE SECOND ROUND OF STORMS TODAY ASSOCIATED WITH THE COLD
FRONT FOLLOWING ON THE HEELS OF THE WARM FRONT. THIS SECOND ROUND
IS EXPECTED TO AFFECT THE AREA FROM WEST TO EAST FROM LATE
MORNING THROUGH MUCH OF THE AFTERNOON. A BIT MORE INSTABILITY
EXPECTED BY AFTERNOON WITH LOW LEVEL WINDS INCREASING TO 30-40 KTS
AT 850 MB. THE THREAT OF STRONG/SEVERE STORMS IS SLIGHTLY HIGHER
AREA-WIDE THIS AFTERNOON DUE TO THE INSTABILITY AND WIND FIELDS,
AS WELL AS FROM MORE FOCUSED LOW LEVEL CONVERGENCE PROVIDED BY THE
FRONT. ALTHOUGH THE MAIN THREAT IS DAMAGING "STRAIGHT-LINE" WINDS,
THERE WILL LIKELY BE ENOUGH HELICITY FOR A LOW TORNADO THREAT BOTH
FROM DISCRETE CELLS AHEAD OF THE MAIN LINE OF STORMS AS WELL AS
WITH ANY LOCALIZED BOWING OF CELLS EMBEDDED IN THE MAIN CONVECTIVE
BAND.
COLD FRONT THEN MOVES THROUGH THE AREA LATE THIS AFTERNOON,
WITH DRIER BUT ONLY SLIGHTLY COOLER CONDITIONS MOVING IN. THERE
COULD BE SOME PATCHY FOG LATE TONIGHT WHICH IS NOT DEPICTED IN THE
CURRENT FORECAST BUT WILL BE RE-EVALUATED THIS AFTERNOON. SATURDAY
LOOKS TO BE THE DRY DAY OF THE WEEKEND BEFORE A SECOND LOW
PRESSURE AREA AND COLD FRONT RACES ACROSS THE GULF OF MEXICO
SATURDAY NIGHT. MODELS IN BETTER AGREEMENT ON THIS LOW TRACKING
FARTHER SOUTH THAN THE CURRENT SYSTEM, SOMEWHERE ACROSS CENTRAL
FLORIDA AT AROUND 1005 MB. UPPER JET STREAM WITH THIS SYSTEM WILL
BE NEAR 150 KNOTS ACROSS NORTH FLORIDA AND GFS/ECMWF ARE SHOWING
AN IMPRESSIVE 50-60 KT LOW LEVEL JET AT 850 MB SUNDAY MORNING.
THIS POINTS TO ANOTHER ROUND OF STRONG STORMS MOVING THROUGH SOUTH
FLORIDA EARLY TO MIDDLE PART OF SUNDAY, WITH SPC DEPICTING US IN A
MARGINAL RISK. LOCAL AIR MASS MAY BE SLIGHTLY MORE UNSTABLE
COMPARED TO TODAY, THEREFORE THE SEVERE THUNDERSTORM RISK MAY END
UP BEING HIGHER THAN TODAY. STILL HAVE SOME TIME TO WATCH BUT
TRENDS ARE POINTING AT A POTENTIALLY NASTY EARLY TO MIDDLE PART OF
THE DAY ON SUNDAY WITH STRONG AND GUSTY SW-W WINDS EVEN OUTSIDE OF
THE SHOWERS/TSTMS.
THE TRAIN OF SOUTHERN STREAM SYSTEMS APPEAR TO COME TO AN END
AFTER SUNDAY AS DRIER AND COOLER AIR MOVES IN UNDER THE INFLUENCE
OF DRY CONTINENTAL HIGH PRESSURE THROUGH THE MIDDLE OF NEXT WEEK.
TEMPERATURES EARLY TO MIDDLE OF NEXT WEEK COULD BE THE COOLEST SO
FAR THIS WINTER SEASON, WITH LOWS IN THE 40S AND 50S AND HIGHS IN
THE 60S. COOLEST DAY LOOKS TO BE TUESDAY WITH LOWS IN THE 40S MOST
AREAS, EXCEPT LOWER 50S SOUTHEAST METRO, AND HIGHS REMAINING IN
THE 60S.
MARINE/COASTAL...
DETERIORATING CONDITIONS TODAY ALL WATERS AS S-SW WINDS INCREASE
TO OVER 20 KNOTS ALONG WITH THE SHOWERS/TSTMS. CONDITIONS SHOULD
IMPROVE RATHER RAPIDLY THIS EVENING WITH WINDS/SEAS BELOW SMALL
CRAFT ADVISORY CRITERIA. GOOD CONDITIONS ON SATURDAY BEFORE
RAPIDLY DETERIORATING AGAIN LATE SATURDAY NIGHT. SW-W WINDS COULD
BE UP TO 25-30 KNOTS ON SUNDAY AS THE LOW PRESSURE MOVES ACROSS
CENTRAL FLORIDA. THIS WILL NOT ONLY LEAD TO ROUGH MARINE
CONDITIONS, BUT COULD ALSO BE A COASTAL CONCERN FOR THE COLLIER
COUNTY COAST IN THE FORM OF ROUGH SURF AND BEACH EROSION. ESTOFS
EXTRATROPICAL STORM SURGE GUIDANCE SHOWS 2 FEET ABOVE NORMAL ALONG
THE COLLIER COUNTY COAST ON SUNDAY, WITH DOESN'T LOOK TOO FAR OUT
OF THE REALM OF POSSIBILITY IF THE STRONGER WINDS PAN OUT. NORTH
WINDS BEHIND THE FRONT EARLY NEXT WEEK WILL KEEP SEAS ELEVATED IN
THE GULF STREAM BUT SLOWLY IMPROVING CONDITIONS ELSEWHERE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 63 77 66 / 90 10 10 60
FORT LAUDERDALE 79 65 77 68 / 90 20 10 60
MIAMI 79 66 79 68 / 90 20 10 60
NAPLES 78 66 76 66 / 80 10 10 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 4 PM EST THIS AFTERNOON FOR FLZ168-
172-173.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ610-630-
650-651-670-671.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR GMZ656-657-
676.
&&
SHORT TERM...21/KM
LONG TERM....21/KMHazardous weather outlook, Jan 15, 11:02 AM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1102 AM EST FRI JAN 15 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 160415- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1102 AM EST FRI JAN 15 2016 ...TORNADO WATCH FOR NORTHERN COUNTIES UNTIL 5 PM... ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TORNADO: FOR NOW A TORNADO WATCH HAS BEEN ISSUED FOR JUST THE NORTHERN HALF OF THE FORECAST AREA. HOWEVER, THERE IS A SLIGHT CHANCE OF A TORNADO ACROSS ALL OF SOUTH FLORIDA. THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED ACROSS SOUTH FLORIDA TODAY, WITH THE HIGHEST CHANCES THIS MORNING THROUGH THE MID AFTERNOON. THE PRIMARY THREATS ARE LIGHTNING AND STRONG GUSTY WINDS. THERE IS ALSO A VERY SLIGHT CHANCE OF A TORNADO AND/OR DAMAGING WINDS. WATERSPOUTS: WATERSPOUTS ARE POSSIBLE OVER ALL SOUTH FLORIDA WATERS. WIND: THE WIND WILL BECOME GUSTY TODAY, WITH GUSTS OF AROUND 35 MPH POSSIBLE ACROSS SOUTH FLORIDA. THUNDERSTORMS WIND GUSTS OF 40 TO 60 MPH ARE POSSIBLE. WAVES: WAVE HEIGHTS OF UP TO 7 FEET ARE FORECAST IN THE OFFSHORE WATERS OFF THE PALM BEACH COAST. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL SOUTH FLORIDA COASTAL WATERS. RIP CURRENTS: THERE IS A HIGH RISK FOR RIP CURRENTS ATLANTIC BEACHES. THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE GULF COAST BEACHES. FLOOD: MINOR URBAN STREET FLOODING WILL BE POSSIBLE ACROSS SOUTH FLORIDA TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WINDS AND SEAS ARE AGAIN POSSIBLE SUNDAY. ANOTHER WEATHER SYSTEM WILL IMPACT THE REGION SATURDAY NIGHT INTO SUNDAY. THUNDERSTORMS, SOME SEVERE, ARE POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jan 15, 9:45 AM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
945 AM EST FRI JAN 15 2016
FLZ063-066-067-069-070-151545-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-GLADES FL-
INLAND PALM BEACH COUNTY FL-HENDRY FL-
945 AM EST FRI JAN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR WESTERN PALM BEACH...NORTHWESTERN COLLIER...GLADES AND HENDRY
COUNTIES UNTIL 1045 AM EST...
* AT 944 AM EST...DOPPLER RADAR INDICATED WIDESPREAD SHOWERS ACROSS
PORTIONS OF COLLIER...GLADES...HENDRY AND PALM BEACH COUNTIES.
CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUD DEVELOPMENT THIS
MORNING. THESE SHOWERS MAY ALSO PRODUCE BRIEF GUSTY WINDS TO NEAR
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...BELLE GLADE...CLEWISTON...PAHOKEE...SOUTH BAY...LABELLE...
MOORE HAVEN...IMMOKALEE...GOLDEN GATE ESTATES...CANAL POINT...
LAKEPORT...PALMDALE...LAKE HARBOR...MONTURA...AVE MARIA...BUCKHEAD
RIDGE...VINEYARDS...BELLE GLADE CAMP...ROTENBERGER WILDLIFE REFUGE
AND WEST TOLL GATE ON ALLIGATOR ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2721 8094 2714 8087 2697 8109 2689 8112
2669 8075 2696 8061 2696 8056 2653 8049
2625 8117 2608 8180 2633 8185 2632 8166
2642 8166 2642 8156 2703 8156 2703 8127
2712 8127 2712 8117 2721 8117
TIME...MOT...LOC 1444Z 240DEG 48KT 2667 8130
60Special weather statement, Jan 15, 10:55 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1055 AM EST FRI JAN 15 2016
FLZ063-066-067-070-151730-
INLAND COLLIER COUNTY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
HENDRY FL-
1055 AM EST FRI JAN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR WEST CENTRAL PALM BEACH...
NORTHWESTERN COLLIER...GLADES AND HENDRY COUNTIES UNTIL 1230 PM
EST...
* AT 1052 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD ABOUT 7 MILES
SOUTHWEST OF CAPE CORAL...MOVING NORTHEAST AT 20 MPH.
* IN ADDITION...GUSTY WINDS FROM 45 TO 55 MPH ARE POSSIBLE. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
CLEWISTON...LABELLE...MOORE HAVEN...IMMOKALEE...LAKEPORT...
PALMDALE...LAKE HARBOR...MONTURA...BUCKHEAD RIDGE...FELDA...DEVILS
GARDEN...ORTONA...PORT LA BELLE...MUSE...BRIGHTON SEMINOLE
RESERVATION...HARLEM...BUNKER HILL...LAKE HICPOCHEE...LAKE TRAFFORD
AND KERI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHERN
FLORIDA.
LAT...LON 2721 8098 2713 8089 2707 8096 2704 8094
2706 8097 2697 8109 2693 8109 2689 8112
2682 8106 2670 8079 2650 8096 2637 8141
2635 8166 2642 8166 2642 8156 2703 8156
2703 8127 2712 8127 2712 8117 2721 8117
TIME...MOT...LOC 1552Z 233DEG 19KT 2647 8205
60Special weather statement, Jan 15, 11:22 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1122 AM EST FRI JAN 15 2016
FLZ063-066-067-069-070-151700-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-GLADES FL-
INLAND PALM BEACH COUNTY FL-HENDRY FL-
1122 AM EST FRI JAN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR WEST CENTRAL PALM BEACH...COLLIER...SOUTHWESTERN GLADES AND
HENDRY COUNTIES UNTIL NOON EST...
* AT 1121 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD OVER LOVERS KEY
STATE PARK...OR NEAR BONITA SPRINGS...MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...LABELLE...MOORE HAVEN...GOLDEN GATE ESTATES...MONTURA...
AVE MARIA...IMMOKALEE...LAKEPORT...PALMDALE...VINEYARDS...WEST TOLL
GATE ON ALLIGATOR ALLEY...FELDA...NAPLES MANOR...HENDRY
CORRECTIONAL...DEVILS GARDEN...ORTONA...COPELAND...MUSE...EAST
NAPLES AND NORTH NAPLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHERN
FLORIDA.
LAT...LON 2632 8182 2632 8166 2642 8166 2642 8156
2690 8156 2703 8115 2693 8111 2689 8112
2656 8087 2591 8116 2600 8173 2609 8180
2630 8182 2629 8183 2633 8184
TIME...MOT...LOC 1621Z 295DEG 39KT 2638 8184
60Local storm report, Jan 15, 11:54 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1154 AM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM TSTM WND GST 1 S PELICAN BAY 26.21N 81.81W
01/15/2016 M50 MPH COLLIER FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 50 MPH AT NAPLES
GRANDE BEACH RESORT.
&&
EVENT NUMBER MFL1600008
CWCLocal storm report, Jan 15, 12:00 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1200 PM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM TSTM WND GST 2 SSW QUAIL CREEK ESTAT 26.27N 81.75W
01/15/2016 M46 MPH COLLIER FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 46 MPH AT
GOLISANO CHILDRENS MUSEUM OF NAPLES.
&&
EVENT NUMBER MFL1600009
CWCSpecial weather statement, Jan 15, 12:10 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1210 PM EST FRI JAN 15 2016
FLZ066-069-070-151800-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-HENDRY FL-
1210 PM EST FRI JAN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR COLLIER AND HENDRY COUNTIES UNTIL
100 PM EST...
* AT 1208 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER NAPLES PARK...OR NEAR NAPLES...MOVING EAST AT 35 MPH.
* IN ADDITION...GUSTY WINDS FROM 45 TO 55 MPH ARE POSSIBLE. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...MARCO ISLAND...IMMOKALEE...GOLDEN GATE ESTATES...
MONTURA...AVE MARIA...VINEYARDS...WEST TOLL GATE ON ALLIGATOR
ALLEY...FELDA...NAPLES MANOR...HENDRY CORRECTIONAL...DEVILS
GARDEN...MARCO ISLAND AIRPORT...COPELAND...NAPLES PARK...BIG
CYPRESS SEMINOLE RESERVATION...ORANGETREE...EAST NAPLES...BELLE
MEADE AND BIG CYPRESS NATIONAL PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHWESTERN
FLORIDA.
LAT...LON 2632 8166 2642 8166 2642 8156 2657 8157
2669 8137 2673 8099 2595 8089 2593 8162
2596 8170 2597 8166 2598 8166 2598 8167
2597 8174 2599 8172 2601 8176 2597 8175
2609 8180 2633 8185
TIME...MOT...LOC 1708Z 287DEG 34KT 2623 8180
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:38 AM EST | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 12 hr |
| Jan 15, 7:35 AM EST | Special Marine Warning | MFL | 25 min | |
| Jan 15, 7:37 AM EST | Special Weather Statement | MFL | Monroe | 53 min |
| Jan 15, 8:06 AM EST | Special Weather Statement | MFL | Broward, Miami-Dade, Palm Beach | 54 min |
| Jan 15, 8:11 AM EST | Special Weather Statement | MFL | Collier, Glades, Hendry, Monroe | 64 min |
| Jan 15, 9:45 AM EST | Special Weather Statement | MFL | Glades, Hendry | 60 min |
| Jan 15, 10:55 AM EST | Special Weather Statement | MFL | Glades, Hendry | 95 min |
| Jan 15, 11:18 AM EST | Special Marine Warning | MFL | 42 min | |
| Jan 15, 11:20 AM EST | Special Marine Warning | MFL | 40 min | |
| Jan 15, 11:22 AM EST | Special Weather Statement | MFL | Collier, Glades, Hendry | 38 min |
| Jan 15, 11:30 AM EST | Tornado Warning | MFL | Collier, Glades, Hendry | 45 min |
| Jan 15, 11:47 AM EST | Special Marine Warning | MFL | 43 min | |
| Jan 15, 12:10 PM EST | Special Weather Statement | MFL | Collier, Hendry | 50 min |
| Jan 15, 12:28 PM EST | Special Marine Warning | MFL | 32 min | |
| Jan 15, 12:31 PM EST | Special Marine Warning | MFL | 44 min | |
| Jan 15, 12:42 PM EST | Special Weather Statement | MFL | Palm Beach | 48 min |
| Jan 15, 12:50 PM EST | Tornado Warning | MFL | Palm Beach | 25 min |
| Jan 15, 1:02 PM EST | Special Weather Statement | MFL | Collier | 43 min |
| Jan 15, 1:11 PM EST | Tornado Warning | MFL | Palm Beach | 34 min |
| Jan 15, 1:14 PM EST | Special Marine Warning | MFL | 31 min | |
| Jan 15, 1:28 PM EST | Tornado Warning | MFL | Palm Beach | 32 min |
| Jan 15, 1:45 PM EST | Special Marine Warning | MFL | 60 min | |
| Jan 15, 1:50 PM EST | Special Weather Statement | MFL | Broward, Monroe | 40 min |
| Jan 15, 1:58 PM EST | Special Marine Warning | MFL | 32 min | |
| Jan 15, 1:58 PM EST | Tornado Warning | MFL | Palm Beach | 32 min |
| Jan 15, 2:12 PM EST | Special Marine Warning | MFL | 63 min | |
| Jan 15, 2:27 PM EST | Special Weather Statement | MFL | Broward | 48 min |
| Jan 15, 2:43 PM EST | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Jan 15, 2:46 PM EST | Special Marine Warning | MFL | 29 min | |
| Jan 15, 2:52 PM EST | Special Marine Warning | MFL | 23 min | |
| Jan 15, 3:01 PM EST | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Jan 15, 3:17 PM EST | Special Marine Warning | MFL | 43 min | |
| Jan 15, 3:26 PM EST | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Jan 15, 3:30 PM EST | Severe Thunderstorm Warning | MFL | Miami-Dade | 12 min |
| Jan 15, 3:31 PM EST | Special Marine Warning | MFL | 29 min | |
| Jan 15, 3:47 PM EST | Special Marine Warning | MFL | 28 min | |
| Jan 15, 4:04 PM EST | Special Marine Warning | MFL | 56 min | |
| Jan 15, 4:52 PM EST | Special Marine Warning | MFL | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.